Alert archive / Florida / Tornado Warnings in 1996
Tornado Warning 17, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Oct 7, 1996, 7:46 PM EDT for Taylor County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 1996, 7:46 PM EDT (23:46 UTC)
- Expired
- Oct 7, 1996, 8:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 619 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 072350 TORTLH FLC123-080045- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 746 PM EDT MON OCT 7 1996 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 845 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ...TAYLOR COUNTY AT 750 PM EDT WEATHER SERVICE RADAR INDICATED A POSSIBLE TORNADO MOVING ON SHORE NEAR SPRING WARRIOR CAMP. THE STORM IS MOVING NORTH AT 30 MPH AND WILL PASS NEAR PERRY BETWEEN 815 AND 830 PM. THIS IS A DANGEROUS STORM...TAKE SWIFT ACTION. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS UNDER STURDY FURNITURE IN AN INTERIOR ROOM ON THE LOWEST FLOOR. USE PILLOWS TO COVER YOUR BODY. AVOID WINDOWS. A MOBILE HOME IS NOT A SAFE REFUGE FROM A TORNADO. MOVE TO A MORE SUBSTANTIAL BUILDING. IF THREATENING WEATHER IS APROACHING YOU...TAKE SHELTER. IF YOU HAVE SEVERE WEATHER TO REPORT... ASK YOUR LOCAL LAW ENFORCEMENT AGENCY TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Oct 7, 3:26 AM EDT, 16 hours 20 minutes earlier.
Area forecast discussion, Oct 7, 3:26 AM EDT, 16 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 330 AM EDT SUN OCT 6 1996 THINGS GETTING A LITTLE BUSY AND NOW RADAR TROUBLES TO BOOT SO THIS WILL BE SHORT AND NOT TOO SWEET. ALL EYES ON GLFMX AND OUR NEW TROPICAL STORM JOSEPHINE. NEAR TERM SHUD CONT TO HAVE LO CLDS/ RA/SHRA WITH LTL VSBY PROBS OUTSIDE PCPN DUE TO GUSTY SFC WNDS. LOOKING AT MDLS ETA SEEMS TO BE OUT TO LUNCH W/RPCT TO LANDFALL OF TS... WITH NGM BETWN AVN AND ETA AND LOOKING MOST REASONABLE. SO HAVE OPTED FOR NGM SOLN. FOR THE SHORT TERM AT LEAST...EXPCT CONTD LGT TO MDT RAIN ACRS FCST AREA AS OVERRUNNING INVOF SFC BNDY CONTS. BIG DILEMMA FOR PUB DESK AS WINDS ALREADY HI WELL IN ADV OF TS AS A RESULT OF HI PRS GRAD. WL DEFINITELY MENTION LLWS IN TAFS FOR TDA AS ALREADY SEEING 35 KT AT 2KFT AND 10 KT AT SFC AT TLH. WL SCL UP PCPN INTENSITY AND MAINTAIN LOW CIGS THRU AFTN WITH WNDS INCRG TO GALE BY EVE PFN AND TLH... ASSUMING STORM MAINTAINS PRESENT H0EADING. FACIANE
Nearby
Tornado Warnings in Florida, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.